Tennessee, 2002Flash Flood in Tennessee, June 13, 2002
June 13, 2002 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 13, 1:40 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 13, 1:40 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CDT THU JUN 13 2002
AREA OF THUNDERSTORMS HAS DEVELOPED EARLY THIS AFTERNOON ACROSS THE
SOUTHERN PART OF THE FORECAST AREA. ADDITIONAL SCATTERED
THUNDERSTORMS WILL DEVELOP TONIGHT AS COLD FRONT APPROACHES THE
REGION. FRONT WILL BE IN NORTH MISSISSIPPI FRIDAY MORNING SO THERE
WILL BE A FEW STORMS IN THE REGION FRIDAY MORNING. A DRY AND COOLER
WEEKEND IN STORE BEFORE NEXT CHANCE OF RAIN SUNDAY NIGHT INTO MONDAY.
PRELIMINARY NUMBERS
MEM 70/83/63/84/66 320
MKL 66/81/57/82/60 220
JBR 67/82/60/84/63 220
TUP 70/83/60/84/64 430
.MEG...NONE.
In the hours before
Special weather statement, Jun 13, 9:08 AM CST, 5 hours 47 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-132100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 AM CDT THU JUN 13 2002
THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS AND THE MISSOURI BOOTHEEL.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE AREA.
THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT AS THE
ATMOSPHERE WILL BE MOIST AND UNSTABLE AHEAD OF AN APPROACHING COLD
FRONT. A FEW STORMS MAY BECOME SEVERE AT TIMES.
THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING
STRAIGHT-LINE WINDS. SEVERE WEATHER WILL BE MOST LIKELY DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. MONITOR
NOAA WEATHER RADIO...COMMERCIAL RADIO...LOCAL TELEVISION AND CABLE
TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/MEG.
Flash Flood, Shelby
- When
- June 13, 2:55 PM CST to 4:30 PM CST
- Where
- Shelby County, Memphis
- Property damage
- $1,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Several roads in the far eastern part of Memphis were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Pennsylvania, June 13, 2002$3.0 million · 4 events
- Flash Flooding and Hail in Texas, June 13, 2002$1.1 million · 1.75 in hail · 21 events
- Tornado and Hail in Texas, June 13, 20025 injured · $184,000 · F0 · 13 events
- Hail and Damaging Wind in Texas, June 13, 2002$175,000 · 1 in hail · 6 events
- Flash Flood and Damaging Winds in Virginia, June 13, 2002$122,000 · 7 events
- Flooding in Iowa, June 13 to 14, 2002$120,000 · 4 events
- Hail and Damaging Wind in North Carolina, June 13, 2002$75,000 · 1.75 in hail · 2 events
- Flood in West Virginia, June 13, 2002$50,000 · 1 event
- Damaging Wind in Wisconsin, June 13, 2002$45,000 · 55 kt wind · 1 event
- Flash Flood and Damaging Wind in Oklahoma, June 13, 2002$25,000 · 2 events
- Damaging Wind in Florida, June 13, 2002$20,000 · 1 event
- Flash Flood and Flooding in Ohio, June 13, 2002$10,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303180.